Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Blacksburg, VA

June 17, 2013Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 17, 2013, 5:41 PM EDT for Buckingham County, Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2013, 5:41 PM EDT (21:41 UTC)
Expired
Jun 17, 2013, 6:15 PM EDT
In force
34 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 142 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS51 KRNK 172141
SVRRNK
VAC029-172215-
/O.NEW.KRNK.SV.W.0089.130617T2141Z-130617T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 538 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FORK UNION TO CENTENARY...AND WERE MOVING TO THE
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLD HILL...
  AND NEW CANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3764 7825 3750 7835 3751 7837 3776 7851
      3776 7849 3777 7847 3774 7842 3773 7837
      3772 7835 3771 7830 3769 7827 3769 7824
TIME...MOT...LOC 2141Z 322DEG 26KT 3776 7831 3772 7845 

$$

DS
3 follow-up statements
327 
WWUS51 KRNK 172154
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT MON JUN 17 2013

VAC029-172215-
/O.CON.KRNK.SV.W.0089.000000T0000Z-130617T2215Z/
BUCKINGHAM VA-
554 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
   
AT 551 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CANTON TO GOLD HILL...AND WERE MOVING TO THE
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
AND NEW CANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3764 7825 3750 7835 3751 7837 3769 7847
      3771 7838 3772 7836 3771 7830 3769 7827
      3769 7824
TIME...MOT...LOC 2151Z 325DEG 25KT 3770 7825 3766 7842 

$$

DS
449 
WWUS51 KRNK 172207
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT MON JUN 17 2013

VAC029-172215-
/O.CON.KRNK.SV.W.0089.000000T0000Z-130617T2215Z/
BUCKINGHAM VA-
607 PM EDT MON JUN 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
   
AT 603 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW 
CANTON TO GOLD HILL...AND WERE MOVING TO THE SOUTH AT 25 MPH. PENNY 
SIZE HAIL IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
GOLD HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3764 7825 3750 7835 3751 7837 3760 7842
      3769 7824
TIME...MOT...LOC 2203Z 340DEG 22KT 3763 7827 3758 7839 

$$

DS
332 
WWUS51 KRNK 172216
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT MON JUN 17 2013

VAC029-172226-
/O.EXP.KRNK.SV.W.0089.000000T0000Z-130617T2215Z/
BUCKINGHAM VA-
616 PM EDT MON JUN 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN BUCKINGHAM COUNTY HAS EXPIRED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3764 7825 3750 7835 3751 7837 3760 7842
      3769 7824
TIME...MOT...LOC 2216Z 322DEG 26KT 3763 7827 3758 7839 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:08 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 17, 4:08 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT MON JUN 17 2013

.SYNOPSIS...
A FRONTAL BOUNDARY WILL DRIFT SOUTH TOWARD THE REGION TONIGHT
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. THE
FRONT WILL STALL OVERNIGHT AWAITING YET ANOTHER COLD FRONT
TUESDAY. THIS COMBINED WITH ANOTHER WEAK UPPER DISTURBANCE SHOULD
BRING ADDITIONAL SHOWERS...AND POSSIBLE STORMS BACK TO THE REGION
TUESDAY INTO TUESDAY NIGHT BEFORE WEAK HIGH PRESSURE BUILDS ACROSS
THE AREA THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 325 PM EDT MONDAY...

A COUPLE OF WEAK SHORTWAVES MOVING EAST ACROSS THE REGION THIS
AFTERNOON INTO TONIGHT WILL CREATE SCATTERED SHOWERS AND
THUNDERSTORMS. BEST CHANCE OF A THUNDERSTORM IS ALONG THE SOUTHERN
BLUE RIDGE WHERE BEST MOISTURE CONVERGENCE AND LIFT IS OCCURRING. AN
ISOLATED PULSE SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON INTO
THIS EVENING GIVEN DECENT LAPSES WITH HEATING AND HEALTHY CAPES
AROUND 2K. WITH PWATS AROUND 1.5 INCH...WILL ALSO HAVE TO WATCH FOR
LOCAL FLOODING PROBLEMS WITH TRAINING OF THUNDERSTORMS OR SLOW
MOVING STORMS.

EXPECT ANY SHOWERS AND THUNDERSTORMS TO DECREASE IN COVERAGE THIS
EVENING INTO TONIGHT AS THE WEAK MID LEVEL DISTURBANCE PUSHES
EASTWARD ACROSS THE REGION COUPLED WITH NOCTURNAL COOLING.
TRAJECTORIES TURN MORE WEST OR NORTHWEST OVERNIGHT WITH FORECAST
SOUNDINGS SHOWING QUITE A BIT OF ADDED DRYING ALOFT AND OVERALL WEAK
SINKING MOTION AHEAD OF THE NEXT MID LEVEL WAVE OFF TO THE WEST.
WITH MODELS TENDING TO DRY OUT TOO FAST ALLOWED FOR SOME SCATTERED
SHOWERS OVERNIGHT. WITH LOW LEVEL MOISTURE AND LIGHT WINDS ADD
FOG OVERNIGHT INTO TUESDAY MORNING. PLAYED LOW TEMPERATURES
OVERNIGHT FROM THE MID 50S IN THE MOUNTAINS TO THE UPPER 60S IN THE
SOUTHEAST. MAIN S/W TROUGH AND ASSOCIATED WEAK COLD FRONT ARE
EXPECTED TO DROP SOUTH ACROSS THE REGION TUESDAY. THE UNSETTLED
WEATHER WITH CONVECTION WILL CONTINUE TUESDAY WITH THE HIGHEST POPS
ACROSS THE SOUTHWEST PORTIONS OF FORECAST AREA. WITH RICH CLOUD
COVER AND PRECIPITATION PLAYED HIGH TEMPERATURES CLOSE TO COOL MOS
VALUES FROM THE UPPER 60S IN THE WEST TO THE LOWER 80S IN THE
SOUTHEAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 400 PM EDT MONDAY...

SHORT WAVE WHICH BRINGS PRECIP TO THE AREA TUESDAY WILL EXIT THE
REGION EARLY WED. DRIER AIR WILL WORK ITS WAY INTO THE
REGION...FIRST FROM THE NORTH TUESDAY NIGHT...AND THEN FROM THE
NORTHEAST WEDNESDAY...POPS WANING AS SUBSIDENCE INCREASES ACROSS THE
FORECAST AREA WEDNESDAY.  EASTERLY FLOW IS EXPECTED TO PERSIST INTO
THE DAY THURSDAY...GRADUALLY FADING AND BECOMING LIGHT AND VARIABLE
AS HIGH PRESSURE PASSES OVHD.  ANY PRECIP THREAT FOR THE LATER HALF
OF THE WEEK WILL BE MAINLY CONFINED TO THE MTNS WHERE ENOUGH
CONVERGENCE/DIFFERENTIAL HEATING MAY ALLOW FOR SOME WIDELY SCT
AFTN/EVE SHOWERS IN THE MTNS.  TEMPERATURES WILL REMAIN MOSTLY BELOW
SEASONAL NORMALS THROUGH WED...THEN BEGIN TO MODERATE AS HEIGHTS
BUILD FOR THURSDAY AND BEYOND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...

SUBTROPIAL RIDGE IS EXPECTED TO BUILD NORTH...FLOODING THE MID
ATLANTIC REGION WITH WARM TEMPERATURES AND INCREASING DEWPOINTS.
ATTM...NO REAL FOCUS FOR DEEP CONVECTION EXCEPT FOR CONVERGENCE OVER
THE MTNS...SO KEPT ANY PRECIP THREAT MAINLY DIURNAL WITH PRIMARY
TARGETED TO THE MTNS.  TRENDS SUGGEST TEMPS WILL CLIMB BACK ABOVE
NORMAL FOR THE WEEKEND...BUT NOTHING MAJOR...SHOULD NUDGE 90 FOR THE
URBAN AREAS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

SCATTERED MVFR SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON
INTO TONIGHT ESPECIALLY ALONG THE BLUE RIDGE MOUNTAINS.
OTHERWISE...MOSTLY A VFR DAY WITH BKN-OVC MID CLOUDS AND PATCHY CU/SC.

OVERNIGHT...THE STALLED BOUNDARY WILL SERVE AS A FOCUSING
MECHANISM FOR SIGNIFICANT ISENTROPIC LIFT THAT WILL BEGIN IN
EARNEST EARLY TUESDAY. A STRONGER UPPER SHORTWAVE WILL APPROACH
FROM THE NORTHWEST RENEWING SHRA/TSRA ACTIVITY TO OUR
SOUTH...WHICH WILL SPREAD UP/OVER THE REGION TUESDAY...WITH
WIDESPREAD RAIN AS A RESULT.

THIS IS NOT EXPECTED TO REACH OUR SOUTHERN CWA BORDER UNTIL AFT
DAYBREAK TUE. OVERNIGHT...THE USUAL SPOTS...LWB/BCB/LYH...WILL BE
SUBJECT TO RADIATIONAL FOG DEVELOPMENT AS CLOUDS SHOULD REMAIN MID-
HIGH MOST OF THE NIGHT. LWB HAS THE BEST POTENTIAL FOR IFR-LIFR FG
AT THIS POINT. HOWEVER...FOG COULD DEVELOP IN ANY LOCATIONS WHICH
RECEIVES A THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.

WINDS WILL BECOME CALM QUICKLY AROUND SUNSET AND
REMAIN SO OVERNIGHT. OVERALL...WINDS SPEED ON TUESDAY WILL BE LIGHT
WITH NORTHWEST TO WEST DIRECTION FAVORED IN THE MOUNTAINS.

MEDIUM TO HIGH CONFIDENCE IN CIGS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN VSBYS THROUGH TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND SPD/DIR THROUGH TAF VALID PERIOD.

EXTENDED AVIATION DISCUSSION...ANY BREAK FROM THE POOR FLYING
CONDITIONS WILL BE BRIEF...WITH MORE MVFR SHRA/TSRA LIKELY THROUGH
TUESDAY AS WAVES OF LOW PRESSURE RIDE ALONG A STALLED FRONTAL
BOUNDARY SOUTH OF THE CWA. CLOUDS ALONG WITH A FEW SHOWERS MAY
LINGER INTO WEDNESDAY BEFORE DRIER AIR BRINGS A RETURN TO OVERALL
VFR THURSDAY INTO FRIDAY...WITH ONLY ISOLATED DIURNAL MOUNTAIN
CONVECTION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK/RAB
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...JH/KK
Hazardous weather outlook, Jun 17, 4:41 AM EDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 AM EDT MON JUN 17 2013

VAZ007-010-011-018>020-023-024-WVZ042>045-180845-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-GREENBRIER-
441 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY...WITH LOCALLY
HEAVY RAIN BEING THE MAIN CONCERN WITH THIS ACTIVITY. GIVEN THE
SATURATED GROUND IN THE AREA FROM RECENT HEAVY RAIN...FLOODING MAY
BE A CONCERN DURING THIS TIME FRAME. OTHERWISE...THERE WILL BE
CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY...MAINLY DURING
THE AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD
BECOME STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS ALONG WITH
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ009-012>017-022-033>035-180845-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-ROANOKE-FRANKLIN-BEDFORD-AMHERST-
441 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY...WITH LOCALLY
HEAVY RAIN BEING THE MAIN CONCERN WITH THIS ACTIVITY. GIVEN THE
SATURATED GROUND IN THE AREA FROM RECENT HEAVY RAIN...FLOODING MAY
BE A CONCERN DURING THIS TIME FRAME. OTHERWISE...THERE WILL BE
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY
THROUGH FRIDAY...A FEW OF WHICH COULD BECOME STRONG AND PRODUCE
SMALL HAIL AND GUSTY WINDS ALONG WITH FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-043>047-058-059-180845-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
441 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS ALONG WITH A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON. SOME OF THESE MAY CONTAIN VERY HEAVY RAINFALL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY...WITH LOCALLY
HEAVY RAIN BEING THE MAIN CONCERN WITH THIS ACTIVITY. GIVEN THE
SATURATED GROUND IN THE AREA FROM RECENT HEAVY RAIN...FLOODING MAY
BE A CONCERN DURING THIS TIME FRAME. OTHERWISE...ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 3:45 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT MON JUN 17 2013

NCZ005-172045-
ROCKINGHAM NC-
345 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EDT

* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BETHANY. THIS STORM WAS NEARLY
  STATIONARY.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  RISES ARE EXPECTED ON ROCK HOUSE CREEK AND LITTLE JACOBS CREEK.

* LOCATIONS IMPACTED INCLUDE...
  AND BETHANY.

LAT...LON 3630 7975 3631 7987 3640 7988 3640 7974
TIME...MOT...LOC 1944Z 182DEG 2KT 3635 7984

DS
Special weather statement, Jun 17, 4:10 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT MON JUN 17 2013

VAZ033-172045-
FRANKLIN VA-
410 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A CLUSTER OF STRONG SHOWERS NEAR WIRTZ...MOVING TO THE
  SOUTH AT 5 MPH. THESE SHOWERS MAY DEVELOP INTO THUNDERSTORMS.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  RISES ARE EXPECTED ON MAGGODEE CREEK.

* LOCATIONS IMPACTED INCLUDE...
  BOONES MILL...
  BURNT CHIMNEY...
  AND WIRTZ.

LAT...LON 3713 7996 3716 7978 3700 7976 3701 7997
TIME...MOT...LOC 2005Z 349DEG 5KT 3708 7988

DS
Special weather statement, Jun 17, 5:32 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
532 PM EDT MON JUN 17 2013

VAZ047-172200-
BUCKINGHAM VA-
532 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR FORK UNION...MOVING TO THE SOUTHEAST AT
  35 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW CANTON.

LAT...LON 3764 7825 3756 7831 3772 7838 3773 7837
      3772 7835 3771 7830 3769 7827 3769 7824
TIME...MOT...LOC 2129Z 333DEG 30KT 3778 7835

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:20 PM EDTSpecial Weather StatementRNKFranklin25 min
Jun 16, 8:23 PM EDTSpecial Weather StatementRNKCraig, Giles, Montgomery, Roanoke, City of Radford, City of Salem22 min
Jun 16, 8:49 PM EDTSpecial Weather StatementRNKFranklin26 min
Jun 16, 9:16 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Jun 16, 9:48 PM EDTSpecial Weather StatementRNKPittsylvania27 min
Jun 16, 9:50 PM EDTSpecial Weather StatementRNKCity of Salem25 min
Jun 16, 10:14 PM EDTSpecial Weather StatementRNKBedford, Franklin61 min
Jun 16, 10:28 PM EDTSpecial Weather StatementRNKBland, Giles62 min
Jun 16, 11:06 PM EDTSpecial Weather StatementRNKCampbell54 min
Jun 16, 11:16 PM EDTSpecial Weather StatementRNKBland, Giles, Montgomery, Pulaski, City of Radford44 min
Jun 17, 4:10 PM EDTSpecial Weather StatementRNKFranklin35 min
Jun 17, 5:32 PM EDTSpecial Weather StatementRNKCumberland28 min
Jun 17, 6:00 PM EDTSpecial Weather StatementRNKBotetourt30 min
Jun 17, 6:03 PM EDTSpecial Weather StatementRNKBuckingham27 min
Jun 17, 6:05 PM EDTSpecial Weather StatementRNKWythe25 min
Jun 17, 6:18 PM EDTSpecial Weather StatementRNKBuckingham27 min
Jun 17, 6:31 PM EDTSpecial Weather StatementRNKWythe29 min
Jun 17, 6:45 PM EDTAreal Flood AdvisoryRNKCarroll, Wythe2 hr
Jun 17, 6:56 PM EDTSpecial Weather StatementRNKPrince Edward34 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.